Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

   

 

Deep pockets in lattices and other groups


Author: Andrew D. Warshall
Journal: Trans. Amer. Math. Soc. 362 (2010), 577-601
MSC (2000): Primary 20F65
Published electronically: September 17, 2009
MathSciNet review: 2551498
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show the nonexistence of deep pockets in a large class of groups, extending a result of Bogopol'skiĭ. We then give examples of important groups (namely lattices in Nil and Sol) which have deep pockets.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20F65

Retrieve articles in all journals with MSC (2000): 20F65


Additional Information

Andrew D. Warshall
Affiliation: Department of Mathematics, Yale University, P.O. Box 208283, New Haven, Connecticut 06520-8283
Email: andrew.warshall@yale.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-09-04954-X
PII: S 0002-9947(09)04954-X
Received by editor(s): March 30, 2007
Published electronically: September 17, 2009
Additional Notes: The author thanks his advisor, Andrew Casson, as well as John Mackay and Joshua Zelinsky for their helpful comments and the anonymous referee for two careful readings.
Article copyright: © Copyright 2009 Andrew D. Warshall